Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2000, 3:17 PM EDT for Glades County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 23, 2000, 3:17 PM EDT (19:17 UTC)
- Expired
- Jul 23, 2000, 4:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Glades County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3313 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304 WUUS52 KMFL 231917 SVRMIA FLC043-051-099-232015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 317 PM EDT SUN JUL 23 2000 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA THIS INCLUDES THE CITY OF SOUTH BAY EXTREME SOUTHEASTERN GLADES COUNTY IN SOUTHERN FLORIDA NORTHEASTERN HENDRY COUNTY IN SOUTHERN FLORIDA THIS INCLUDES THE CITY OF CLEWISTON * UNTIL 415 PM EDT * AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF OKEELANTA..MOVING NORTH AT 10 MPH. * SOME LOCATIONS THREATENED THROUGH 415 PM EDT... OKEELANTA SOUTH BAY CLEWISTON THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF DIMES WINDS UP TO 60 MILES AN HOUR INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2640 8093 2642 8073 2682 8072 2679 8102
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:30 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 23, 1:30 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 130 PM EDT SUN JUL 23 2000 MID LEVEL SHORT WAVE DIGS SOUTHWARD FROM MID TENNESSEE TO SOUTH LOUISIANA THROUGH MONDAY NIGHT AS THE SOUTHWEST U.S. RIDGE STAYS IN PLACE AND THE ATLANTIC RIDGE MOVES NORTH. THIS IN TURN MOVES THE WEAK SURFACE RIDGE NORTHWARD TO CENTRAL FLORIDA BY TUESDAY. MEAN LAYER RH MOVES NORTHWARD A BIT FROM TODAY. THIS PUTS SOUTHEAST FLORIDA IN A DEEPER SOUTHEAST FLOW SO BEST CHANCES FOR CONVECTIVE ACTIVITY WILL BE INLAND SOUTH AND THE NORTHERN SECTIONS MONDAY AND TUESDAY. THE FAN POPS SEEM A BIT HIGH FOR SE FLORIDA. FAN/FWC TEMPS LOOK FINE. FOR THE MARINE SIDE...WILL KEEP SE WINDS ALL PERIODS SE SIDE AND BACK THE WINDS TO SE TUESDAY FOR THE SW SIDE. NO HEADLINES SINCE WINDS 10 KNOTS OR LESS. FOR THE EXTENDED...THE RIDGE STAYS TO OUR NORTH THROUGH WEDNESDAY NIGHT. ACCORDING TO THE MRF A TROPICAL WAVE APPROACHES THE CWA FROM THE BAHAMAS AND MAY AFFECT OUR WEATHER FRIDAY WITH INCREASING 1000-500MB MOISTURE. NO PROBLEMS SEEN FOR FIRE WEATHER. MIA BB 078/091 078/091 078 183424 PBI TT 075/090 076/090 076 184535= .MIA...NONE.
In the hours before
Special weather statement, Jul 23, 2:41 PM EDT, 36 minutes before
FLZ066-069-070-231930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 241 PM EDT SUN JUL 23 2000 ...STRONG THUNDERSTORM OVER NORTHERN COLLIER AND WESTERN HENDRY COUNTIES... A STRONG THUNDERSTORM WAS LOCATED NEAR IMMOKALEE AT 235 PM. THIS THUNDERSTORM WAS MOVING NORTH AND WILL BE AFFECTING BOTH IMMOKALEE AND FELDA THROUGH 3 PM. THE STORM WILL PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING. RVESIDENTS IN THIS AREA SHOULD REMAIN INSIDE UNTIL THIS STORM DECREASES IN INTENSITY.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:02 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 58 min |
| Jul 23, 3:17 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 58 min |
| Jul 23, 4:13 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.